Alert archive / New York / Wind Advisories in 2013
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Apr 19, 2013, 4:10 AM EDT for 10 counties in New York. It took effect at Apr 19, 2013, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 4:10 AM EDT (08:10 UTC)
- In effect from
- Apr 19, 2013, 8:00 AM EDT
- Expired
- Apr 19, 2013, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS71 KBGM 190810 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 410 AM EDT FRI APR 19 2013 ...STRONG WINDS EXPECTED TODAY FROM THE FINGER LAKES TO THE UPPER MOHAWK VALLEY... .AN INTENSE LOW PRESSURE SYSTEM WILL TRACK THROUGH THE UPPER GREAT LAKES TO SOUTHEASTERN CANADA TODAY. THIS LOW WILL BRING STRONG SOUTH WINDS TO THE FINGER LAKES REGION AND NORTH CENTRAL NEW YORK FOR THE BALANCE OF THE DAY. SOUTH WINDS WILL FREQUENTLY GUST BETWEEN 40 AND 50 MPH LATER THIS MORNING AND THIS AFTERNOON. NYZ009-017-018-036-037-044-192200- /O.NEW.KBGM.WI.Y.0003.130419T1200Z-130419T2200Z/ NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...AUBURN...SYRACUSE... ONEIDA...UTICA...ROME...CORTLAND 410 AM EDT FRI APR 19 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * LOCATIONS...UPPER MOHAWK VALLEY...SOUTHERN TUG HILL PLATEAU....SYRACUSE...UTICA...ROME AREAS AND FINGER LAKES REGION. * HAZARDS...STRONG SOUTH WINDS. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE THROUGH THE MORNING AND PEAK IN THE EARLY TO MID AFTERNOON BEFORE DIMINISHING BY EVENING. * TEMPERATURES...IN THE 60S. * IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. SPORADIC POWER OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ015-016-022-023-025-192000- /O.NEW.KBGM.WI.Y.0003.130419T1200Z-130419T2000Z/ YATES-SENECA-STEUBEN-SCHUYLER-TOMPKINS- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...CORNING... HORNELL...WATKINS GLEN...ITHACA 410 AM EDT FRI APR 19 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. * LOCATIONS...FINGER LAKES REGION. * HAZARDS...STRONG SOUTH WINDS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE AND PEAK FROM LATE THIS MORNING TO EARLY AFTERNOON BEFORE DIMINISHING BY LATE AFTERNOON. * TEMPERATURES...IN THE 60S. * IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. SPORADIC POWER OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
2 follow-up statements
356 WWUS71 KBGM 191456 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1056 AM EDT FRI APR 19 2013 NYZ009-017-018-036-037-044-192200- /O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2200Z/ NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...AUBURN...SYRACUSE... ONEIDA...UTICA...ROME...CORTLAND 1056 AM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...THE UPPER MOHAWK VALLEY...SOUTHERN TUG HILL PLATEAU...AND PORTIONS OF THE FINGER LAKES REGIONS...INCLUDING THE SYRACUSE METRO AREA...AS WELL AS UTICA AND ROME. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH...ESPECIALLY OVER THE HIGHER TERRAIN...AND IN SOME OF THE NARROW NORTH TO SOUTH VALLEYS IN THE FINGER LAKES REGION. * TIMING...GUSTY SOUTHERLY WINDS WILL LIKELY PEAK IN THE EARLY TO MID AFTERNOON...BEFORE DIMINISHING BY EVENING. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ015-016-022-023-025-192000- /O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2000Z/ YATES-SENECA-STEUBEN-SCHUYLER-TOMPKINS- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...CORNING... HORNELL...WATKINS GLEN...ITHACA 1056 AM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATIONS...MOST OF THE FINGER LAKES REGION. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER TERRAIN...AND IN SOME OF THE NARROW NORTH TO SOUTH VALLEYS...INCLUDING NEAR CAYUGA AND SENECA LAKES. * TIMING...SOUTHERLY WINDS WILL PEAK BY EARLY TO MID- AFTERNOON...BEFORE DIMINISHING BY LATE IN THE DAY. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
237 WWUS71 KBGM 192032 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 432 PM EDT FRI APR 19 2013 NYZ009-017-018-036-037-044-192200- /O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2200Z/ NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND- 432 PM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...THE UPPER MOHAWK VALLEY...SOUTHERN TUG HILL PLATEAU...AND PORTIONS OF THE FINGER LAKES REGIONS...INCLUDING THE SYRACUSE METRO AREA...AS WELL AS UTICA AND ROME. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH... ESPECIALLY OVER THE HIGHER TERRAIN...AND IN SOME OF THE NARROW NORTH TO SOUTH VALLEYS IN THE FINGER LAKES REGION. * TIMING...GUSTY SOUTHERLY WINDS WILL LIKELY PEAK IN THE EARLY TO MID AFTERNOON...BEFORE DIMINISHING BY EVENING. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:26 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 19, 3:26 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 326 AM EDT FRI APR 19 2013 .SYNOPSIS... STRONG SOUTH WINDS WILL LEAD TO MILDER WEATHER THROUGH TODAY. A STRONG COLD FRONT IS EXPECTED TO CROSS THE AREA BY THIS EVENING ACCOMPANIED BY SHOWERS...AND SCATTERED THUNDERSTORMS. COOLER TEMPERATURES WILL FOLLOW AGAIN THIS WEEKEND UNDER FAIR SKIES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOG PRODUCT SHOWS LO CLDS IN A PERSISTENT MARINE LAYER STUCK OVER NORTHEAST AND EC PA AND MUCH OF CNTRL AND ERN NY AS WELL. SOME DENSE FOG WAS REPORTED OVER THE HIGHER TERRAIN IN THE POCONOS AND CATSKILLS AS PER OBS AND WEBCAMS. AN SPS WAS ISSUED FROM PREVIOUS SHIFT TO COVER. THE CLDS AND FOG HAVE DISSIPATED SOME AS THE LL WINDS SEEM TO BE INCREASING IN RESPONSE TO THE APPROACHING CYCLONE FROM THE MIDWEST/GREAT LAKES. WILL CONT TO MONITOR AS WE HAVE PATCHY DENSE FOG IN GRIDS AT ELEVATIONS ABV 1400 FEET WITH SLGHT CHC FOR DZ. I SUSPECT AS THE SRLY FLO INCREASES THIS MORNING THESE CLDS WILL CONT TO SPREAD AND POTENTIALLY BREAK UP. NOT SURE IF DENSE FOG WILL LINGER...MAY HAVE TO UPDATE SPS IF IT DOESN/T. EVEN WITH THE LO CLDS THINNING OUT...HIGH CLDS RAPIDLY ARRIVE THIS MORNING AS WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF MID-UPPER LEVEL CLDS HEADING IN OUR DIRECTION IN ADVANCE OF A LARGE CYCLONE. THIS STORM WAS MOVING THRU THE UPPER MIDWEST AND GREAT LAKES AND WILL CONTINUE OFF TO THE NORTHEAST TODAY WITH ITS CENTER REACHING JAMES BAY AND QUEBEC BY 06Z SAT. EXTENDING SOUTHWARD FROM THIS LARGE CYCLONE WAS A FAIRLY DEEP AND SHARP UPPER LEVEL TROF. THE UPPER LEVEL PV FIELDS SHOW A WIDE UPPER LEVEL PV LOBE ALL THE WAY DOWN TO THE LOWER TENN VALLEY BY THIS EVE. ADDTNLY...ANTHER WAY TO VIEW THIS WAVE IS TO LOOK AT THE TROPAPUSE LEVEL AS DEFINED BY THE 1.5 PV UNIT. USING THIS METHODOLOGY THE UPPER LEVEL FORCING REACHES DOWNWARD TO ABT 500 TO 600 MB IN THE EASTERN LAKES BY 00Z. THIS IS WITH THE FIRST PV LOBE/SHRT WAVE THAT WAS PRESENTLY OVER THE MID MISS VLLY. THIS FIRST LOBE AS IT MOVES NE TODAY WILL BE THE IMPETUS TO PUSH THIS SFC FRNT EASTWARD...REACHING ERN NY TO ERN PA BY 00Z SAT AS PER ALL LATEST SYNOPTIC MODEL GUIDC...00Z GFS...00Z CMC...00Z NAM AND 12Z EURO. AS THIS FRONT CROSSES THE REGION IT WILL BE ACCOMPANIES BY A BAND OF CONVECTIVE SHRA IN THE PRESENCE OF A STRG LOW-LEVEL WIND FIELD. THERE WAS AN UPPER LEVEL HI THAT WILL BE SLOW TO MOVE OFF THE EAST COAST AS THIS CYCLONE AND FIRST WAVE ADVECTS UP THE E SIDE OF THE TROF. THIS WILL LEAD TO VERY STRG LL WINDS IN A VERY TIGHT PRES GRADIENT. THE STRGEST WINDS WILL REMAIN ABV THE INV WHICH SHUD PRECLUDE THE VERY STRGEST WINDS FROM REACHING THE GRND AHEAD OF THE FRNT INITIALLY AS THE LOWER LEVELS WILL BE MORE STBL. THERE WILL BE A PERIOD CLOSER TO FROPA AND WITH THE SHRA ALONG THE FRNT THAT SOME OF THESE HIGHER WINDS CUD MIX DOWN. CONCERNED THAT WITH SOME MIXING AHEAD OF FRNT SOME ADVY GUSTS BETWEEN 40 AND 50 MPH CUD MIX DOWN SO CONSIDERING A WIND ADVY. WILL COORD WITH OTHER OFFICES BEFORE MAKING FINAL DECISION BETWEEN 3 AND 4 AM. WILL HIGHLIGHT IN HWO FOR NOW. OTHER CONCERN IS WILL THERE BE SVR CONVECTION ALONG THE LINE OF CONVECTION THAT FIRES ALONG THE FRNT WHICH TRACKS THRU THE REGION IN THE LATE AFTERNOON/EVENING? ALL MODELS SHOW MINIMAL CAPE WHICH SUGGESTS THE POTENTIAL FOR SOME DEEPER CONVECTION. THE BULK WIND SHEAR IS INSANE RUNNING 50 TO 60 KNOTS BETWEEN 0 AND 6 KM JUST AHEAD OF FRNT WHERE THE INSTABILITY IS FOUND AS PER THE GFS AND NAM. THE 0-3 KM SHEAR IS 40-50 KNOTS AND EVEN THE 0-1KM SHEAR IS ARND 30-45 KNOTS CLSE TO THE INSTABILITY AT 18Z IN WRN NY AS PER GFS/NAM!! CAPES ARE MINIMAL IN THE HUNDREDS WITH LI/S ARND -1C TO -2C WHICH SUGGESTS THE SHEAR CUD RIP APART ANY CONVECTION THAT FIRES. BUT...WITH STRG FORCING ALONG THE FRNT AND THE ABV MENTIONED UPPER SUPPORT AM CONCERNED THAT A HIGH SHEAR- LOW CAPE EVENT IS POSSIBLE SINCE WE TEND TO SEE THESE IN STRG FORCING CASES. MESO MODELS (WRF_NMM...NAM...WRF_ARW...4KM NAM) DO SHOW A STRG CONVECTIVE LOOKING LINE FORMING LATE THIS AFTERNOON INTO THE ERLY EVENING SUGGEST LINEAR SVR POTENTIAL UP INTO CNTRL NY. SPC OUTLOOK HAS REGION IN A SEE TEXT. WILL HIGHLIGHT IN HW0 FOR NOW. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... SOUTH SOUTHEASTERLY FLOW AND A SATURATED BOUNDARY LAYER WILL KEEP A CHANCE OF DRIZZLE IN THE FORECAST ACROSS THE SOUTHERN TIER OF NY AND NEPA THROUGH THE MORNING HOURS ON FRIDAY. IN ADDITION...WIND SPEEDS WILL INCREASE AGAIN FRIDAY AHEAD OF THE LOW PRESSURE SYSTEM CROSSING THE GREAT LAKES. AN ASSOCIATED STRONG COLD FRONT WILL CROSS THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING...USHERING IN A GOOD SHOT OF RAIN AND THUNDERSTORMS FOR THE REGION. FORECAST WIND PROFILES ARE IMPRESSIVE BOTH IN SPEED AND DIRECTIONAL SHEAR...BUT INSTABILITY IS WEAK WITHIN A MODERATELY MOIST ADIABATIC ENVIRONMENT. A FEW HUNDRED J/KG OF CAPE IS ENOUGH TO WARRANT MENTION OF THUNDER...BUT A SVR THREAT AT THIS TIME SEEMS LOW WITH OVERCAST SKIES LIMITING DAYTIME HEATING. MARKEDLY COLDER AIR WILL RUSH INTO THE AREA BEHIND THE FRONTAL PASSAGE...RESULTING IN OVERNIGHT LOW TEMPS IN THE 30S. && .LONG TERM /MONDAY THROUGH THURSDAY/... MODELS IN FAIR AGREEMENT THROUGH EXTENDED BUT THERE ARE TIMING DIFFERENCES WITH COLD FRONT LATE IN THE PERIOD. EXTENDED BEGINS WITH SEASONAL TEMPS AND MAINLY DRY CONDITIONS. SFC HIGH PRES WILL RESIDE OVER NOVA SCOTIA WITH AN INVERTED TROF OFF THE EAST COAST. DUE TO MOIST SOUTHEAST FLOW, WILL CONTINUE WITH CHC/SLIGHT CHC POPS, MONDAY NIGHT AND TUESDAY, OVER THE SOUTHERN CATSKILLS, POCONOS AND WYOMING VALLEY. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT, WILL ADVERTISE CHC POPS FOR SHOWERS AS COLD FRONT IS EXPECTED TO CROSS AREA. GFS IS FASTER WITH FRONTAL BOUNDARY THEN ECMWF. THURSDAY SHOULD BE MAINLY DRY AS SFC HIGH PRES BRIEFLY BUILDS IN BEHIND FRONT. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... STRONG S/SE FLOW HAS BROUGHT AN MVFR MARINE LAYER ACROSS THE TERMINALS THAT WILL PERSIST THROUGH MID MORNING. BY MID MORNING CIGS WILL LIFT TO AROUND 4K FT. A STRONG COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY EVENING BRINGING THE TERMINALS ABOUT FOUR HOURS OF MVFR MODERATE TO HEAVY RAIN SHOWERS. AN ISOLATED THUNDERSTORM IS POSSIBLE BUT NOT INCLUDED. BEHIND BOUNDARY CIGS WILL REMAIN LOW VFR/MVFR THROUGH 06Z. INCLUDED LLWS THROUGH MID MORNING AT ALL TERMINALS WITH WINDS AT 2K FT AROUND 45 KNOTS. BY MID MORNING SFC WINDS WILL INCREASE FROM THE SOUTH AT 15-20 KNOTS WITH GUSTS AROUND 30 KNOTS. KEPT LLWS AT KRME TERMINAL THROUGH MUCH OF THE DAY DUE TO SOUTHEAST SFC FLOW. WINDS WILL SHIFT TO WESTERLY DIRECTION AFTER FRONT. .OUTLOOK... SAT THROUGH MON...VFR UNDER HIGH PRESSURE. TUE...MVFR RESTRICTIONS POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS... NEAR TERM...DJN SHORT TERM... LONG TERM...RRM AVIATION...RRM
Hazardous weather outlook, Apr 18, 7:31 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 731 PM EDT THU APR 18 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-192345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 731 PM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL PASS THROUGH THE AREA FRIDAY EVENING. THE FRONT MAY INCLUDE A LINE OF THUNDERSTORMS AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:37 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 38 min |
| Apr 19, 5:57 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Schuyler, Tompkins | 33 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Cortland, Schuyler, Tioga, Tompkins | 46 min |
| Apr 19, 6:58 PM EDT | Tornado Warning | BGM | Broome | 62 min |
| Apr 19, 7:29 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 61 min |
| Apr 19, 7:47 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 58 min |
| Apr 19, 7:57 PM EDT | Tornado Warning | BGM | Chenango, Delaware, Otsego | 33 min |
Nearby
Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.